1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Please read this thread and this PSA.
    Dismiss Notice

Meds Experiences Thread!!

Discussion in 'Braaaaiiiinnnns...' started by Shingleback, Dec 8, 2016.

  1. Deresto

    Deresto Constantly Trying and Failing to be Chill

    Do you take latuda in the morning? I've noticed far less sleep schedule fuckery with taking it at night instead. I take depakote as well though so that might be effecting things
     
  2. idiomie

    idiomie Well-Known Member

    I used to take it at night, at bed time, but because of my work schedule, my bed time is too variable for that now. (I might go to sleep at 11 pm, I might not go to sleep until 3 am.) I take it between 5-6 pm now. If I take it with a full meal, it can make me drowsy, but if I only eat enough to take it, it's usually fine.
     
  3. Vez

    Vez ???????

    Added wellbutrin to the mix a couple days ago, and in retrospect, I may have been severely depressed these last couple of months! Downside, my insomnia seems worse, but hope is once again an emotion I can feel, so I think it's worth it.
     
    • Winner x 2
    • Like x 1
  4. Allenna

    Allenna I am not a Dragon. Or a Robot. Really.

    due to reasons I'm on day two of no ambien or lexapro (there have been issues that have kept my scripts from getting picked up), anyone got in advice on anything that at the very least will get my brain to think it's getting its DLC of serotonin and melatonin?
     
  5. ZeroEsper

    ZeroEsper Well-Known Member

    If you're having withdrawal symptoms, tylenol will help with the headache and pepto bismol can help with the nausea. I'm not sure how to trick your brain into not noticing what it's missingm if you're able, some light exercise can help release endorphins that may help improve your mood. A little sunlight can be good, too.
     
  6. idiomie

    idiomie Well-Known Member

    So my psychiatrist started me on zoloft, with the huge caveat that if I notice any symptoms of mania, I need to contact her immediately, and so far all I've noticed is random bouts of anxiety that last a couple hours each time.

    Considering I started it to help with the depression and anxiety, this is not the outcome I was hoping for. But I'll wait until I'm at least on the full dose I'm meant to be on before making any judgments.
     
  7. ZeroEsper

    ZeroEsper Well-Known Member

    How long have you been taking it?
     
  8. palindromordnilap

    palindromordnilap (she punch things when it doesn't work)

    ... I don't think I know anyone who notices mania when it happens to them. Like, even when someone else points it out, at best, they go "Huh, I guess I should watch out for that. Anyway, I have a great idea, does anyone have an arc welder and a nail gun? Nope? Okay, ordering those on Amazon then."
     
  9. idiomie

    idiomie Well-Known Member

    Four-five days? I don't know the exact day I started, but it's "take half a pill for a week, then a whole pill" and I'm still taking half a pill.

    And I don't even know for sure if the anxiety is the zoloft, because it's the last week of classes and I'm stressing about exams and what not.
     
  10. idiomie

    idiomie Well-Known Member

    Ha! I am really self aware for someone with mania, according to every mental health professional I've had ever, because mine usually starts out with me being more productive (good) then not sleep for days on end until I'm hallucinating from lack of sleep and coffee (... less good). (I've gone six days without sleeping before. That shit fucks you up good.)

    I'm pretty decent at noticing when I'm more idk elevated than usual, but when it happens, I'm generally like "this is the best thing to happen to me, why would I want it to stop" which is what I have my partner for. (They have never actually seen a full blown manic episode because those are 1) rare and 2) I've been medicated our entire relationship, but I've explained what the warning signs look like.)
     
  11. ZeroEsper

    ZeroEsper Well-Known Member

    Unfortunately with many psychotropics you get the side effects first and the benefits later, so I think 4-5 days is too early to tell if the meds will help or not. If the side effects are too severe definitely stop taking them, though.
     
    • Agree x 1
  12. aetherGeologist

    aetherGeologist I had a vision about a post from a week ago!

    I'm on the generic version of zoloft, and was told that it can take up to several weeks to really start taking effect properly.

    I just also had a quick look at the info sheet that came with my meds and it says increased symptoms of depression or anxiety aren't uncommon for the first two weeks taking it, so maybe give it a bit longer?
     
  13. idiomie

    idiomie Well-Known Member

    Oh, I'm definitely not saying I'm gonna stop it just yet. Four to five days is a bit preemptive to me. I'm waiting until I've been on the full dose for at least week.
     
  14. theambernerd

    theambernerd dead to all sense of shame

    7 weeks later, i finally feel like prozac might be reaching its full effect for me! finally have energy and interest in doing things consistently again @w@
    switching meds was an annoyingly long reminder that i def still need meds but at least i got back to a productivity level i'm fine with finally

    also probably could've gotten to that effect sooner if i were more consistent with meds, whoops
     
  15. Lazarae

    Lazarae You've got a little spell, memorize the lines

    Soooo sertraline/...zoloft, I think? My psychiatrist insisted I take it in the morning despite lots of meds that have energizing effects either just not working for me or making me conk out. I can't keep a schedule for shit except for my night meds, especially because I don't seem to have a sleep schedule (if I go to bed at 8 at night I might wake up at 2am. Or noon. 6pm. And there's no way to tell beforehand! It's kind of infuriating!) so lots of days I'll wake up too late to take it and. I have a backlog of months worth of pills because the stars align for me to take it on schedule a couple times a month.

    And that's not really helping.

    If any of you've been on it, is the Happy Morning Wakeup effect so strong that it's really not worth risking? I mean I take a *fuckton* of meds that make me sleep at night because otherwise I don't. I think it'd be strong enough to be a problem in the face of those? So I kinda wanna say "fuck it" and start taking them at night so I'll actually take them, but if they are really "nah, you're not sleeping after this" then maaaaybe I shouldn't.
     
  16. Verily

    Verily likely to be eaten by a grue

    That seems oddly inflexible to insist it must be taken in the morning no matter what. I guess you could argue that it might be a bad idea to experiment if it would be dangerous for you to lose sleep on that particular night because you had to operate heavy machinery or something in the morning. But it seems like you’re already sleeping irregularly enough that that argument would be flawed.

    I have not taken that particular med so I don’t have helpful specific information. I’m pretty sure it’s generally less than ideal for your health to frequently miss doses of an antidepressant though. And if your medication schedule encourages that, that is a big and very real problem.

    It also is a big, real problem if you are having that much trouble with a course of treatment but don’t feel like you can discuss it productively with the doctor who is overseeing it.
     
    • Informative x 1
  17. ZeroEsper

    ZeroEsper Well-Known Member

    Sertraline knocks me out, so I was told to take it at night. I feel fine in the mornings.
     
    • Agree x 1
    • Informative x 1
  18. Deresto

    Deresto Constantly Trying and Failing to be Chill

    Is it possible the sertraline might interact badly with a night med? I've had doctors before separate up some doses of things because of potential side effects
     
  19. aetherGeologist

    aetherGeologist I had a vision about a post from a week ago!

    I had the same experience as zeroesper - sertraline made me really sleepy when first taking it so I was told to take it in the evening.

    (Well, for the first week of taking it I could barely sleep at all, then I wanted to sleep all the time for a few months, now I seem to be back to the sleep patterns I had before taking it so ???)
     
    • Informative x 1
  20. Lazarae

    Lazarae You've got a little spell, memorize the lines

    Mostly I have trouble bringing it up because she went "no don't do it" the first time. And now it's stuck in my head as a Rule I'm just now starting to be able to work around because it's not working. I'll def talk to her about it next time though.

    Not that I know of? She's usually pretty good about telling me when things are interactions, but that'll also go on my list of things to ask about.

    Thanks for input, guys.
     
    • Like x 2